Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 23, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 31, 2007, 2:53 PM EDT for Luzerne County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2007, 2:53 PM EDT (18:53 UTC)
- Expired
- May 31, 2007, 3:37 PM EDT
- In force
- 44 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Luzerne County, PA
The radar
The Binghamton radar (KBGM), 114 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:11 PM EDT, 42 minutes earlier.
Area forecast discussion, May 31, 2:11 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 211 PM EDT THU MAY 31 2007 .SYNOPSIS... A WEAK COLD FRONT OVER NEW ENGLAND WILL SLIP INTO EASTERN NEW YORK THIS AFTERNOON...GENERATING A FEW THUNDERSTORMS OVER THE WESTERN MOHAWK VALLEY AND THE WESTERN CATSKILLS. AS A LARGE SCALE LOW PRESSURE SYSTEM APPROACHES THE NORTHEASTERN UNITED STATES THUNDERSTORM CHANCES WILL CONTINUE INTO THE WEEKEND...MAINLY DURING THE AFTERNOON AND EVENING HOURS. && .NEAR TERM /THROUGH TONIGHT/... WK BACKDOOR FRONT HAS MADE IT AS FAR WEST AS THE HUDSON VALLEY. HOWEVER...STORMS ARE DEVELOPING ON THE NRN PERIPHERY OF THE RIDGE IN UNSTABLE AIRMASS. CAPES GENERALLY 1500-2000 J/KG WITH DWPTS INTO THE 60S. ANOTHER BATCH OF CONVECTION ACRS WRN NY WILL SLIDE EAST TOWARD FINGER LAKES REGION THIS AFTERNOON. QUESTION IS WHETHER THIS CAN HOLD TOGETHER UNDER THE H5 RIDGE AXIS. THIS IS ASSOC WITH H5 VORT MAX THAT WILL PROPAGATE THRU CNTRL SRN TIER TONIGHT. STORMS MAY WEAKEN ACROSS SRN TIER AND RE-FIRE OVER SE ZONES IN WKR PART OF RIDGE AXIS. FOG WILL BE DEPENDENT ON AMNT OF RAINFALL AND IF SKIES CAN CLR BEHIND VORT. TEMPS WILL BE SIMILAR TO LAST NIGHT IN THE U50S/NR 60. BOTH GFS/NAM/RUC SOLNS INDICATE AN MCS-TYPE FEATURE MIGHT DEVELOP OVERNIGHT OVER NEPA. THINK GFS IS MUCH TOO BULLISH WITH THIS AND CUD BE SOME KIND OF CONVECTIVE FEEDBACK ISSUES. HOWEVER...WITH OTHER MODELS HINTING AT IT AND ALL OTHER MODELS ALSO SHOWING THIS ON PERIPHERY OF RIDGE. HAVE UPPED POPS TO ACCOUNT FOR THIS BTWN 06Z-12Z. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... SAME OLE SAME OLE THRU SHORT TERM AS DIURNALLY-DRIVEN CONVECTION WILL BE DOMINANT INTO THE WEEKEND. AS RIDGE FLATTENS A BIT EACH DAY...STORMS WILL GRADUALLY BECOME MORE WIDESPREAD AND PROBABLY ELEVATION DRIVEN MORE THAN ANYTHING WITHOUT MUCH IN THE WAY OF SIGNIFICANT TRIGGERS. HOWEVER...FRIDAY AFTERNOON ANOTHER S/WAVE MOVES UP FROM IN/IL AREA TO FIRE OFF MORE CONVECTION. BY END OF THE PERIOD...GFS/NAM DIVERGE WILDLY ON SOLN FOR POSSIBLE TROPICAL SYSTEM WITH GFS TAKING IT OUT IN ATLANTIC AND NAM DRIVING IT RIGHT UP THE APPALACHIANS. HAVE GONE MORE WITH THE GFS SOLN ON THIS FEATURE WITH THIS GNRLY AFFECTING SKY COVER. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... HAVE FOLLOWED HPC GUIDANCE FOR EXTENDED. UL TROF SLOWLY MOVES EAST FROM THE MIDWEST AND WRN GREAT LAKES. ALSO A COASTAL LOW WILL BE TRACKING UP THE COAST. DURING THIS PERIOD MOSTLY IN A DEEP SW FLOW OF WARM MOIST AIR...UNTIL THE TROF ARRIVES WITH A COLD FRONT TUESDAY. TUE INTO WED UNDER TROF. MODELS DIFFER ON HOW FAR INLAND THE COASTAL LOW PRECIP GOES. THE NAM...DGEX AND CANADIAN ARE FURTHER INLAND WITH THE GFS FURTHEST EAST HAVING NO EFFECT. HPC GOING WITH A COMPROMISE WHICH WILL AFFECT NE PA AND CATSKILLS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... PREVAILING VFR CONDITIONS TODAY. A FEW AFTERNOON THUNDERSTORMS ARE POSSIBLE. MAIN THREAT WILL BE EAST OF INTERSTATE 81, AND COVERAGE WILL BE LIMITED. BEST CHC AT KRME BUT DID NOT ADD ANY PCPN YET. INCREASING DEWPOINTS TONIGHT COULD CAUSE SOME MVFR VALLEY FOG AT ELM AND ITH AROUND 11Z. ON FRIDAY...MORE CU WILL FORM WITH ANOTHER CHC OF A SHOWER OR TS. MVFR FOG A LITTLE MORE LIKELY SATURDAY MORNING...THEN SVRL WAVES OF LOW PRESSURE WILL LEAD TO OFF AND ON MVFR RESTRICTIONS THROUGH TUESDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PB NEAR TERM...PB SHORT TERM...PB LONG TERM...TAC AVIATION...TAC
Hazardous weather outlook, May 31, 3:58 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 358 AM EDT THU MAY 31 2007 NYZ015>018-022>025-044-055-056-PAZ038>040-043-044-047-048-072-010800- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-CORTLAND-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 358 AM EDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-036-037-045-046-057-062-010800- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE- SULLIVAN- 358 AM EDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND SOUTHEASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE WESTERN MOHAWK VALLEY AND WESTERN CATSKILLS. THESE STORMS WILL DEVELOP ALONG A WEAK COLD FRONT DROPPING SOUTH OUT OF CANADA. AN ISOLATED STRONG TO SEVERE STORM MAY BE POSSIBLE...WITH THE MAIN THREATS BEING GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 31, 2:42 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 242 PM EDT THU MAY 31 2007 PAZ047-312015- LUZERNE PA- 242 PM EDT THU MAY 31 2007 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR DALLAS. THIS STORM WAS NEARLY STATIONARY. * THE STRONG THUNDERSTORM WILL BE NEAR... LEHMAN AT 255 PM EDT... DALLAS AND FERN BROOK AT 325 PM EDT... SHAVERTOWN AT 400 PM EDT... COURTDALE AND LUZERNE AT 415 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY IF ON OR NEAR HARVEYS LAKE...SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. THIS SLOW MOVING STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. TAC
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.